Alert archive / Indiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 105, NWS Indianapolis, IN

July 13, 20165 counties in Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Jul 13, 2016, 4:11 PM EDT for 5 counties in Indiana. It was in force for 34 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2016, 4:11 PM EDT (20:11 UTC)
Expired
Jul 13, 2016, 4:45 PM EDT
In force
34 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Boone County, IN, Clinton County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN

The radar

The Indianapolis radar (KIND), 32 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:25 PM EDTTSTM WND GST 584 Sse Lebanon, INRELAY OF PERSONAL WEATHER STATION DATA ON WEATHER UNDERGROUND
Jul 13, 4:28 PM EDTTSTM WND DMG2 W Brownsburg, INUTILITY LINES DOWN AT 116 EAST MAIN STREET...OR US HIGHWAY 136 EAST OF MAPLE STREET. RELAYED FROM HENDRICKS COUNTY DISPATCH. TIME ESTIMATED.
Jul 13, 4:28 PM EDTTSTM WND DMG2 W Brownsburg, INUTILITY LINES DOWN ON COUNTY ROAD 550 EAST SOUTH OF US HIGHWAY 136. RELAYED FROM HENDRICKS COUNTY DISPATCH. TIME ESTIMATED.
Jul 13, 4:30 PM EDTTSTM WND DMGWhitestown, INTREES SNAPPED AND LARGE LIMBS DOWN...FENCES DOWN...AIR CONDITIONING UNITS MOVED AND TWISTED...PATIO SET MOVED OVER A CITY BLOCK.
Jul 13, 4:30 PM EDTTSTM WND DMGWhitestown, INTREES SNAPPED AND LARGE LIMBS DOWN...FENCES DOWN...AIR CONDITIONING UNITS MOVED AND TWISTED...PATIO SET MOVED OVER A CITY BLOCK. LOCATED AT GREEN WILLOW ROAD AND LIMELIGHT LANE IN PAISLEY POINTE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.2 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2016-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1355 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2016-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 93 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1355 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
93 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

774 
WUUS53 KIND 132011
SVRIND
INC011-023-063-107-133-132045-
/O.NEW.KIND.SV.W.0105.160713T2011Z-160713T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
411 PM EDT WED JUL 13 2016

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN CENTRAL INDIANA...
  SOUTHERN CLINTON COUNTY IN CENTRAL INDIANA...
  SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA...
  NORTHERN PUTNAM COUNTY IN WEST CENTRAL INDIANA...
  HENDRICKS COUNTY IN CENTRAL INDIANA...

* UNTIL 445 PM EDT

* AT 411 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 13 MILES WEST OF FRANKFORT TO 9 MILES NORTHWEST OF
  GREENCASTLE...MOVING SOUTHEAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PLAINFIELD...BROWNSBURG...LEBANON...ZIONSVILLE...DANVILLE...AVON...
  PITTSBORO...WHITESTOWN...THORNTOWN...LADOGA...JAMESTOWN...
  ROACHDALE...KIRKLIN...BAINBRIDGE...COLFAX...NEW MARKET...
  NORTH SALEM...LIZTON...ADVANCE AND RUSSELLVILLE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 128 AND 151.
 INTERSTATE 74 BETWEEN MILE MARKERS 40 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4010 8624 3992 8630 3992 8633 3983 8633
      3971 8636 3969 8701 3986 8701 4020 8666
      4021 8624
TIME...MOT...LOC 2011Z 295DEG 32KT 4022 8674 3976 8695 

HAIL...1.00IN
WIND...60MPH
 
$$

LEE/TUCEK
2 follow-up statements
938 
WWUS53 KIND 132020
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT WED JUL 13 2016

INC011-023-063-107-133-132045-
/O.CON.KIND.SV.W.0105.000000T0000Z-160713T2045Z/
BOONE IN-CLINTON IN-MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
420 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BOONE...SOUTHEASTERN CLINTON...SOUTHEASTERN MONTGOMERY...NORTHERN
PUTNAM AND HENDRICKS COUNTIES...

AT 420 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES SOUTH OF FRANKFORT TO 9 MILES NORTH OF
GREENCASTLE...MOVING EAST AT 60 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...BROWNSBURG...LEBANON...ZIONSVILLE...DANVILLE...AVON...
PITTSBORO...WHITESTOWN...THORNTOWN...LADOGA...JAMESTOWN...
ROACHDALE...KIRKLIN...BAINBRIDGE...COLFAX...NORTH SALEM...LIZTON...
ADVANCE...RUSSELLVILLE AND NEW ROSS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 128 AND 151.
 INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4010 8624 3992 8630 3992 8633 3983 8633
      3971 8636 3969 8701 3986 8701 3998 8676
      4020 8666 4021 8624
TIME...MOT...LOC 2020Z 284DEG 50KT 4017 8650 3977 8678 

HAIL...1.00IN
WIND...60MPH
 
$$

LEE/TUCEK
468 
WWUS53 KIND 132031
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
431 PM EDT WED JUL 13 2016

INC011-023-063-107-133-132045-
/O.CON.KIND.SV.W.0105.000000T0000Z-160713T2045Z/
BOONE IN-CLINTON IN-MONTGOMERY IN-PUTNAM IN-HENDRICKS IN-
431 PM EDT WED JUL 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR BOONE...SOUTHEASTERN CLINTON...SOUTHEASTERN MONTGOMERY...NORTHERN
PUTNAM AND HENDRICKS COUNTIES...

AT 430 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF LEBANON TO 6 MILES NORTHWEST OF
GREENCASTLE...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...TRAINED SPOTTERS. AT 425 PM...WIND GUSTS OF 58 MPH WERE
         MEASURED JUST SOUTH OF LEBANON.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PLAINFIELD...BROWNSBURG...LEBANON...ZIONSVILLE...DANVILLE...AVON...
PITTSBORO...WHITESTOWN...THORNTOWN...LADOGA...JAMESTOWN...
ROACHDALE...KIRKLIN...BAINBRIDGE...COLFAX...NORTH SALEM...LIZTON...
ADVANCE...RUSSELLVILLE AND NEW ROSS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 128 AND 151.
 INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 69.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4010 8624 3992 8630 3992 8633 3983 8633
      3971 8636 3969 8701 3986 8701 3998 8676
      4020 8666 4021 8624
TIME...MOT...LOC 2030Z 311DEG 26KT 4012 8633 3973 8690 

HAIL...1.00IN
WIND...60MPH
 
$$

LEE/TUCEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 1:17 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, Jul 13, 1:17 PM EDT, 2 hours 54 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
117 PM EDT WED JUL 13 2016

.UPDATE...
The AVIATION Section has been updated below.

&&

.SYNOPSIS...
Issued at 309 AM EDT Wed Jul 13 2016

Upper level disturbances will bring chances for rain today and
tonight, then a frontal system will keep rain chances around through
much of the next week. Warm temperatures mid week will cool to below
average to end the week, before returning to seasonable values next
week.

&&

.NEAR TERM.../Today/
Issued at 309 AM EDT Wed Jul 13 2016

A couple of upper disturbances will impact the area today. Each of
these will provide enough forcing to interact with an unstable
atmosphere to produce scattered showers and thunderstorms.

However, there are uncertainties in timing and effect of cloud cover
on the instability that make pinning down hourly PoPs challenging.

First upper disturbance should generate some scattered convection in
the mid morning into early afternoon time frame. As this is moving
across our area, a second disturbance well to the west should be
generating convection in the midwest moving into the Mississippi
Valley. This convection will approach/move into the western forecast
area late in the afternoon/early evening (approaching 00Z).

Thus tried to time a period of higher PoPs around 18Z or so with a
lowering around 21Z before rising again west. Again there is plenty
of uncertainty with these timings. The uncertainty also precludes
going any higher than chance PoPs today.

Depending on cloud cover, good instability should be able to build
today. Also, the storms that form to the west today could develop
into an MCS that has severe potential as it becomes organized (see
Storm Prediction Center Day 1 Discussion). Thus agree with the Storm
Prediction Center's slight risk for most of the area today.

Stayed close to blend of models for high temperatures.

&&

.SHORT TERM.../Tonight through Friday night/
Issued at 309 AM EDT Wed Jul 13 2016

Focus remains on rain chances through the period.

A cold front will approach the area tonight. This, another upper
disturbance, and the potential of an MCS moving in leads to likely
PoPs across much of the northwest third to half of the area this
evening. Otherwise generally went high end chance PoPs across the
area tonight.

The cold front will move into the area on Thursday. Went chance PoPs
most areas. Models then begin to differ on how fast the front moves
through and how any potential upper disturbances interact with it.
NAM wants to keep rain around longer while GFS dries things out
pretty quickly. GFS looks to be overdoing the punch of cooler air
though so it can't be trusted. Latest ECMWF is leaning toward the
drier side though.

With the uncertainty and not wanting to start a flip-flop trend with
the forecast, decided to stay close to continuity with the previous
forecast for Thursday night into Friday night. This means low PoPs
far south Thursday night, gradually spreading north to all areas by
Friday night.

Went a little cooler than MOS for lows tonight given expected
coverage of rain. Stayed with a blend Thursday. Went closer to the
warmer MET for temperatures Friday since GFS is overdoing influx of
cooler air.

&&

.LONG TERM (Saturday through Tuesday)...
Issued at 309 AM EDT Wed Jul 13 2016

Most of the weekend will be dry and a little cooler as high pressure
builds into the great lakes Saturday and then moves to southern New
England by late Sunday.

A stalled frontal system near the Tennessee Kentucky border Saturday
will move towards central Indiana Sunday and then then remain quasi-
stationary across our region through Tuesday.  Most models begin
rain chances late Sunday or Sunday night.  Anyways we can expect a
chance of showers and thunderstorms after the  weekend as a couple
of upper disturbances move our way along this stalled frontal system.

Temperatures will be slightly cooler than normal over the weekend
and near to slightly above early next week.  Stayed close to model
initialized temperatures.

&&

.AVIATION /Discussion for 131800z TAFs/...

Issued at 104 PM EDT Wed Jul 13 2016

Expect VFR conditions and winds around 10kt except during
thunderstorms.

Isolated thunderstorms are expected this afternoon becoming
scattered this evening. A strong storm was currently tracking
just southwest of KLAF tied to a weak pressure trough aloft. A
capping inversion aloft has limited storms from developing
elsewhere in central Indiana thus far and should keep the number
of storms isolated for several hours more.

By 132200z expect capping influence to diminish allowing
thunderstorms to become somewhat more numerous...especially near
and north of I70. Meanwhile current Missouri convection will have
lots of instability to feed on and expect those storms to begin
entering Indiana by 140000z-01z and march across TAF sites through
03z-04z. A lull in convection should follow through around 141200z
when cold front approaches the area and renews storm threat again.

&&

.IND Watches/Warnings/Advisories...
NONE.
&&

SYNOPSIS...50
NEAR TERM...50
SHORT TERM...50
LONG TERM....JH
AVIATION...TUCEK
Hazardous weather outlook, Jul 13, 4:47 AM EDT, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
447 AM EDT WED JUL 13 2016

INZ021-028>031-035>049-051>057-060>065-067>072-140900-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE-
TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM-
HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-
RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-
MARTIN-LAWRENCE-JACKSON-JENNINGS-
INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO...
CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE...
SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR
447 AM EDT WED JUL 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

OUTLOOK: CHANCE OF THUNDERSTORMS. SOME SEVERE STORMS POSSIBLE.
WARM AND HUMID.

HAZARDS: DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY
RAIN...LIGHTNING...HEAT INDEX VALUES IN MID 90S TO NEAR 100.

TIMING: THUNDERSTORMS WILL BE POSSIBLE EVERYWHERE BY AFTERNOON AND
WILL CONTINUE TONIGHT. BEST CHANCES FOR SEVERE WILL BE THIS
AFTERNOON AND EVENING. HIGHEST HEAT INDEX VALUES THIS AFTERNOON.

DISCUSSION: A FEW UPPER DISTURBANCES WILL BRING CHANCES FOR
THUNDERSTORMS TODAY AND TONIGHT. WARM AND HUMID CONDITIONS WILL
CONTINUE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OUTLOOK: THUNDERSTORMS ARE POSSIBLE ACROSS ALL OR PARTS OF THE
AREA EVERY DAY BUT SATURDAY. LIGHTNING IS A THREAT FROM ANY
THUNDERSTORM.

DISCUSSION: A FRONT WILL MEANDER ACROSS THE AREA DURING THE NEXT
SEVERAL DAYS PROVIDING CHANCES FOR THUNDERSTORMS FOR MOST OF THE
PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

In the hours before

Special weather statement, Jul 13, 1:03 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
103 PM EDT WED JUL 13 2016

INZ029-035-036-131745-
FOUNTAIN-MONTGOMERY-TIPPECANOE-
103 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FOUNTAIN...NORTHERN
MONTGOMERY AND SOUTHERN TIPPECANOE COUNTIES...

AT 102 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER
VEEDERSBURG...OR 17 MILES WEST OF CRAWFORDSVILLE...MOVING NORTHEAST
AT 40 MPH.

WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CRAWFORDSVILLE...VEEDERSBURG...SHADELAND...DAYTON...
WAYNETOWN...DARLINGTON...LINDEN...CLARKS HILL...HILLSBORO...
KINGMAN...NEW RICHMOND...WINGATE...NEWTOWN...MELLOTT...
WALLACE AND YEDDO.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 162 AND 171.
 INTERSTATE 74 BETWEEN MILE MARKERS 10 AND 40.

LAT...LON 4004 8671 3997 8727 4014 8737 4047 8670
TIME...MOT...LOC 1702Z 242DEG 49KT 4011 8722

DRT
Special weather statement, Jul 13, 2:48 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
248 PM EDT WED JUL 13 2016

INZ035-043-131915-
FOUNTAIN-VERMILLION-
248 PM EDT WED JUL 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN FOUNTAIN AND
VERMILLION COUNTIES...

AT 248 PM EDT...A LINE OF STRONG THUNDERSTORM WAS LOCATED NEAR
GEORGETOWN...OR 13 MILES SOUTHWEST OF DANVILLE...MOVING EAST AT 35
MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
CLINTON...COVINGTON...NEWPORT...FAIRVIEW PARK...CAYUGA...DANA...
PERRYSVILLE...BLANFORD...GESSIE AND LODI.

THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 1 AND 7.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4015 8753 4015 8749 4013 8749 4013 8741
      4014 8741 4015 8743 4017 8744 4019 8738
      3995 8739 3995 8742 3993 8743 3993 8741
      3992 8741 3991 8739 3965 8740 3966 8753
TIME...MOT...LOC 1848Z 255DEG 30KT 3996 8772

DRT
Special weather statement, Jul 13, 3:14 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
314 PM EDT WED JUL 13 2016

INZ035-036-044-131945-
PARKE IN-FOUNTAIN IN-MONTGOMERY IN-
314 PM EDT WED JUL 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN FOUNTAIN...
MONTGOMERY AND NORTHEASTERN PARKE COUNTIES UNTIL 345 PM EDT...

AT 313 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTH OF ROCKVILLE...OR 19 MILES SOUTHWEST OF CRAWFORDSVILLE...
MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CRAWFORDSVILLE...LADOGA...WAYNETOWN...NEW MARKET...KINGMAN...
WAVELAND...BLOOMINGDALE...MARSHALL...WALLACE...ALAMO...JUDSON...
TURKEY RUN STATE PARK...SHADES STATE PARK AND YEDDO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4021 8683 3989 8670 3986 8684 3987 8701
      3983 8701 3979 8722 3998 8733
TIME...MOT...LOC 1913Z 240DEG 26KT 3990 8722

LEE/TUCEK
Local storm report, Jul 13, 3:57 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     12 N ROCKVILLE          39.94N  87.23W
07/13/2016                   PARKE              IN   LAW ENFORCEMENT

            TREES DOWNED NEAR US41 NEAR THE PARKE FOUNTAIN COUNTY
            LINE.

&&

DRT
Local storm report, Jul 13, 3:59 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
359 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND GST     NEW MARKET              39.95N  86.92W
07/13/2016  E55 MPH          MONTGOMERY         IN   TRAINED SPOTTER

            LOCATED AT SOUTH 2ND STREET

&&

BHH
Local storm report, Jul 13, 4:05 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
405 PM EDT WED JUL 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     HAIL             TERRE HAUTE             39.47N  87.38W
07/13/2016  E1.75 INCH       VIGO               IN   TRAINED SPOTTER

            LOCATED AT 12TH STREET AND WABASH

&&

BHH

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 12:29 PM EDTSpecial Weather StatementINDFountain31 min
Jul 13, 1:03 PM EDTSpecial Weather StatementINDFountain, Montgomery42 min
Jul 13, 2:48 PM EDTSpecial Weather StatementINDVermillion27 min
Jul 13, 3:14 PM EDTSpecial Weather StatementINDMontgomery31 min
Jul 13, 3:19 PM EDTSevere Thunderstorm WarningINDFountain, Montgomery, Parke26 min
Jul 13, 3:26 PM EDTSevere Thunderstorm WarningINDFountain, Parke, Vermillion34 min
Jul 13, 3:30 PM EDTSevere Thunderstorm WarningINDClay, Parke, Vigo30 min
Jul 13, 3:38 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Tipton37 min
Jul 13, 3:43 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Fountain, Montgomery, Parke, Tippecanoe32 min
Jul 13, 3:56 PM EDTSevere Thunderstorm WarningINDMontgomery, Parke, Vermillion34 min
Jul 13, 3:57 PM EDTSevere Thunderstorm WarningINDClay, Vigo33 min
Jul 13, 4:03 PM EDTSevere Thunderstorm WarningINDHendricks, Montgomery, Putnam12 min
Jul 13, 4:08 PM EDTSevere Thunderstorm WarningINDBoone, Clinton, Hamilton, Howard, Madison, Tipton37 min
Jul 13, 4:26 PM EDTSevere Thunderstorm WarningINDClay, Parke, Putnam, Vigo34 min
Jul 13, 4:42 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hendricks, Marion, Putnam33 min
Jul 13, 5:05 PM EDTAreal Flood AdvisoryINDClay, Vigo3 hr
Jul 13, 5:10 PM EDTSpecial Weather StatementINDDelaware, Hancock, Henry, Madison, Randolph50 min
Jul 13, 5:13 PM EDTSpecial Weather StatementINDHancock, Marion32 min
Jul 13, 5:21 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Madison, Randolph39 min
Jul 13, 5:23 PM EDTSpecial Weather StatementINDHendricks, Putnam37 min
Jul 13, 5:24 PM EDTSpecial Weather StatementINDParke36 min
Jul 13, 5:34 PM EDTSevere Thunderstorm WarningINDDelaware, Henry, Randolph41 min
Jul 13, 5:44 PM EDTFlash Flood WarningINDClay, Putnam, Vigo4 hr
Jul 13, 6:01 PM EDTSevere Thunderstorm WarningINDHendricks, Marion, Morgan, Putnam29 min
Jul 13, 6:11 PM EDTSevere Thunderstorm WarningINDClay, Hendricks, Parke, Putnam34 min
Jul 13, 6:26 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Marion, Morgan, Shelby34 min
Jul 13, 6:32 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam28 min
Jul 13, 6:47 PM EDTAreal Flood AdvisoryINDHendricks, Marion, Morgan, Putnam3 hr
Jul 13, 6:56 PM EDTSevere Thunderstorm WarningINDHancock, Hendricks, Johnson, Madison, Marion, Morgan and 1 more34 min
Jul 13, 7:07 PM EDTSevere Thunderstorm WarningINDClay, Knox, Parke, Sullivan, Vermillion, Vigo38 min
Jul 13, 7:27 PM EDTSevere Thunderstorm WarningINDClay, Daviess, Greene, Knox, Martin, Owen and 3 more48 min
Jul 13, 7:28 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Hancock, Henry, Johnson, Rush and 1 more32 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.